What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Apr 24, 3:30 AM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 24, 3:30 AM EST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
430 AM EDT Fri Apr 24 2020
.DISCUSSION...
...Tornado Watch From Osceola/Brevard Northward Through 11 AM...
...Strong to Severe Storms Moving Across the Area This Morning...
Currently-Today...Squall line will move into Lake and Volusia
counties here in the pre-dawn hours and continue southeastward
through the I-4 corridor and into Osceola and Brevard counties this
morning. A Tornado Watch has been issued for this area through 11 AM
EDT. Latest analysis shows 0-6km bulk shear around 50-60 knots, cool
mid level temps around -9 to -11C at 500mb, and strengthening uni-
directional wind fields which will favor strong to locally damaging
straight line wind gusts of 50-70 mph and hail up to an inch in
diameter with any stronger storms. However, 0-1km SRH values
initially up to 150-200 m2/s2 may generate a few tornadoes,
especially as this line initially moves into central Florida this
morning.
Disturbed flow aloft, strong jet induced lift, and deep moisture (PW
~2.00") ahead of cold front stalling NW of central Florida lift may
continue to support additional waves of scattered to numerous
showers and storms spreading east-northeast across the region into
the afternoon, with strong to potentially isolated severe storms
still possible. Any training of storms will also be able to produce
localized heavy rainfall up to 2-4 inches across north central
Florida. Then into tonight, much of the hi-res guidance indicates
shower and thunderstorm activity will be on the wane, decreasing
from north to south.
Cloud cover and storms will likely limit highs across areas from
near to north of Orlando in the 70s to perhaps low 80s. However,
farther south, should convection hold off long enough temps may be
able to reach into the upper 80s to low 90s with breezy southwest
winds developing.
Weekend...A pair of trailing short wave troughs will merge/amplify
over the Ohio Valley, supporting a fairly deep, attendant surface
low moving in tandem with the upper level system. This low will drag
a cool front across central Florida on Sunday, followed by drier and
cooler air which will last into the middle of next week.
Ahead of the front, continued deep layer SW flow will combine with a
high PWAT air mass to produce numerous showers and lightning storms
in what should be a WCSB-dominant convective regime. Per SPC Day 2
"Marginal" risk for all of central FL, strong to marginally severe
wind gusts appear likely in some storms, given moderate convective
instability and robust H85-H50 steering flow of 25-35kt. Convection
should push rapidly offshore the east coast by sunset, with lingering
showers tapering off thereafter.
On Sun, drier air overspreading the CWA from NW to SE will confine
highest precip chances to the Treasure Coast, with a small chance
for TS, mainly through early afternoon. Precip chances diminish
rapidly from mid to late afternoon as activity gets shunted south
and east of the area.
Highs both Sat/Sun in the U80s to around 90F. Mins Sat night in the
L70s, but turning quite a bit cooler (U50s-L60s) across all but the
immediate SE Treasure Coast Sun night.
Monday-Thursday...Post frontal high pressure slowly settles SE into
Florida, keeping local wx dry through Wed. Relatively cooler early
week temps will rise back above normal by mid week. By Thu, model
guidance suggests another cool front reaching central Florida with
a chance for showers/few storms.
&&
.AVIATION...Approaching line of storms will reach KLEE-KDAB near to
shortly before 9Z and continue southeastward through the I-4
corridor and toward KMLB this morning. Some adjustments in current
tempo group timings will likely be needed and these storms move
quickly into the area. Strong to severe storms will be possible with
this band of convection, with 50-70 mph straight line wind gusts and
a few tornadoes possible. Tempo IFR/MVFR conditions will occur with
this activity, with additional scattered to numerous showers and
storms producing additional cig/vis reductions into the afternoon.
Rain chances are expected to gradually decrease into tonight, but
predominant MVFR cigs may begin to build into areas from KMLB
northward after midnight.
&&
.MARINE...Today-Tonight...SCA will continue offshore through mid-
morning for southerly winds up to around 20 knots and seas 6-7 feet.
However, strong to severe storms pushing quickly offshore this
morning and into the afternoon, will keep boating conditions
hazardous. Rain chances will decrease into tonight, with S/SW flow
15 knots or less and seas falling to 2-4 feet.
Weekend...SW flow 10-15kt ahead of the approaching cool front will
keep seas suppressed to between 2-3ft through Sun evening. Post-
frontal wind shift to NW-N Sun night as winds increase to 13-18kt.
Seas building up to 5ft in the Gulf Stream by sunrise.
Monday-Tuesday...Winds veer quickly onshore to NE Monday and SE by
Tue night as post-frontal high pressure builds from the SE CONUS
into the western Atlantic. Seas 3-5ft Mon, subsiding slightly to
to 3-4ft Mon night through Tue night.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 81 68 88 70 / 80 30 50 20
MCO 83 71 89 72 / 80 30 70 30
MLB 88 72 88 72 / 70 40 70 40
VRB 90 71 89 71 / 60 40 70 40
LEE 79 70 88 72 / 80 30 60 20
SFB 83 70 89 71 / 80 30 60 20
ORL 82 71 89 72 / 80 30 70 30
FPR 90 71 90 72 / 50 40 70 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until 11 AM EDT this morning for Coastal Volusia-
Inland Volusia-Northern Brevard-Northern Lake-Orange-
Osceola-Seminole-Southern Brevard-Southern Lake.
AM...Tornado Watch until 11 AM EDT this morning for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Volusia-Brevard County
Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory until 4 AM EDT early this morning for
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard
County Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory until 10 AM EDT this morning for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Weitlich
LONG TERM....Cristaldi
Radar/Severe Wx...SedlockHazardous weather outlook, Apr 24, 3:55 AM EST, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
455 AM EDT Fri Apr 24 2020
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-250000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
455 AM EDT Fri Apr 24 2020
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...TORNADO WATCH IN EFFECT FOR MUCH OF CENTRAL FLORIDA THROUGH 11
AM EDT THIS MORNING...
.THUNDERSTORM IMPACT...
A band of storms moving into Lake and Volusia counties during the
predawn hours will continue southeastward through the I-4
corridor and into Osceola and Brevard counties this morning.
Strong to severe thunderstorms will be possible with this line,
with the main threats being wind gusts up to 50 to 70 mph, small
to quarter size hail, frequent lightning strikes, as well as a
few tornadoes. Storms will move quickly to the east-northeast at
40 to 45 mph.
Additional scattered to numerous showers and storms will move
through the area into the afternoon with strong to isolated severe
storms continuing to be possible.
.FLOOD IMPACT...
Locally heavy rainfall up to 1 to 3 inches will be possible,
mainly from Osceola and Brevard counties northward should
locations see multiple rounds of showers and storms today. This
may lead to some nuisance flooding of low spots and roadways.
.RIP CURRENT IMPACT...
There is a moderate risk of rip currents at all east central
Florida beaches. Swim only within sight of a lifeguard. If no
lifeguard is present, don't enter the surf. If heading to the
beach, be alert for fast moving strong to potentially severe
storms that will be able to push offshore. Also, be aware that
beach closures remain in effect for some communities.
.MARINE THUNDERSTORM GUST IMPACT...
A band of storms will quickly move through Lake and Volusia
counties southeastward through Osceola and Brevard counties and
offshore this morning. Additional strong to isolated severe storms
may be able to push off the coast into the afternoon. As these
storms cross inland lakes and shift off the coast and into the
nearshore waters they will be capable of wind gusts in excess of
35 knots. If a severe storm develops, there is a chance of wind
gusts up to 50 knots.
.WATERSPOUT IMPACT...
A brief waterspout is possible within any stronger storms that
push offshore, especially across the coastal waters of Volusia
and Brevard counties.
.WIND AND SEA IMPACT...
South to southwest winds up to 15 to 20 knots and seas up to 5 to
7 feet will produce poor to hazardous boating conditions over the
coastal waters this morning. A Small Craft Advisory remains in
effect over the offshore waters through 10 AM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Additional strong to isolated severe storms will potentially
develop along sea breeze and outflow boundaries across the area
Saturday afternoon. Additional isolated stronger storms will be
possible across Okeechobee County and the Treasure Coast into
Sunday afternoon. Main threats will be wind gusts up to 50 to 60
mph, small to quarter size hail and frequent lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed, especially through this morning.
Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.
Weitlich
In the hours before
Special weather statement, Apr 24, 5:14 AM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
614 AM EDT Fri Apr 24 2020
FLZ041-044>046-141-147-241115-
Northern Lake County FL-Coastal Volusia FL-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
614 AM EDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...EAST CENTRAL LAKE...
NORTHWESTERN BREVARD...ORANGE AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL
715 AM EDT...
At 613 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Daytona Beach Shores to Cassia to near
Groveland. Movement was east-northeast at 35 mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Orlando, Deltona, Port Orange, Sanford and Apopka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 AM EDT for east central
Florida.
LAT...LON 2909 8090 2881 8069 2835 8139 2835 8165
2876 8165 2915 8102 2916 8093
TIME...MOT...LOC 1013Z 262DEG 31KT 2916 8097 2888 8146 2850 8183
SedlockSpecial weather statement, Apr 24, 5:31 AM EST, 44 minutes before
Special Weather Statement
National Weather Service Melbourne FL
631 AM EDT Fri Apr 24 2020
FLZ053-241115-
Osceola FL-
631 AM EDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR OSCEOLA COUNTY UNTIL 715 AM
EDT...
At 630 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Poinciana to 8 miles
west of Lake Kissimmee to near Lake Wales. Movement was
east-northeast at 45 mph.
Wind gusts of 40 to 50 mph and funnel clouds will be possible with
these storms.
Locations impacted include...
Saint Cloud, Lake Kissimmee, Lake Marian, Holopaw and Kenansville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 AM EDT for east central
Florida.
LAT...LON 2829 8125 2830 8086 2786 8088 2782 8121
2785 8124 2785 8128 2786 8130 2792 8131
2794 8135 2795 8134 2800 8139 2800 8142
2803 8144 2804 8146 2805 8146 2801 8138
2808 8135 2809 8145 2814 8146 2814 8151
TIME...MOT...LOC 1030Z 242DEG 47KT 2803 8136 2790 8142 2782 8163
CristaldiLocal storm report, Apr 24, 5:32 AM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
632 AM EDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM TSTM WND GST 5 N PORT CANAVERAL 28.47N 80.57W
04/24/2020 M43 MPH Brevard FL AWOS
SITE KXMR REPORTED A WIND GUST OF 43 MPH, 37 KNOTS FROM
THE SOUTHWEST.
&&
DKWSpecial weather statement, Apr 24, 5:56 AM EST, 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
656 AM EDT Fri Apr 24 2020
FLZ045-047-053-147-241145-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-
656 AM EDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD...SOUTHEASTERN
ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 745 AM EDT...
At 655 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Canaveral Groves to near Harmony. Movement
was northeast at 45 mph.
Wind gusts of 40 to 50 mph and brief funnel clouds will be possible
with these storms.
Locations impacted include...
Melbourne, Titusville, Rockledge, Cocoa and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 1100 AM EDT for east central
Florida.
LAT...LON 2839 8056 2834 8057 2820 8055 2809 8087
2830 8086 2829 8110 2845 8125 2862 8099
2861 8097 2863 8096 2881 8069 2860 8054
2846 8049
TIME...MOT...LOC 1055Z 234DEG 45KT 2845 8089 2815 8112
CristaldiLocal storm report, Apr 24, 6:04 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
704 AM EDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 AM TSTM WND GST ORLANDO INTERNATIONAL A 28.43N 81.31W
04/24/2020 M43 MPH ORANGE FL ASOS
KMCO ASOS MEASURES WIND GUST OF 37KT/43MPH FROM WNW
&&
JRSSpecial weather statement, Apr 24, 6:14 AM EST, 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
714 AM EDT Fri Apr 24 2020
FLZ045-053-241200-
Osceola FL-Orange FL-
714 AM EDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 800 AM EDT...
At 713 AM EDT, Doppler radar was tracking strong thunderstorms along
a line from Celebration to Winter Haven, moving east at 40 mph.
Wind gusts up to 50 mph and funnel clouds will be possible with
these storms.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Bay Lake and Celebration.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 1100 AM EDT for east central
Florida.
LAT...LON 2835 8140 2845 8124 2826 8107 2816 8118
2793 8132 2794 8135 2800 8139 2800 8142
2804 8146 2806 8146 2801 8138 2808 8135
2809 8145 2814 8146 2814 8152 2820 8152
2826 8156 2826 8166 2835 8166
TIME...MOT...LOC 1113Z 248DEG 33KT 2817 8168
Rodriguez